Hail, Marion
- When
- June 17, 5:10 PM CST
- Where
- Marion County, Durham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.483, -97.217
2 tornado, 1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 17, 1:47 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 247 PM CDT SAT JUN 17 2006 .DISCUSSION... FORECAST CONCERNS... CONVECTIVE TRENDS/SEVERE WEATHER POTENTIAL INTO THE EVENING... HOW WARM DURING THE EARLY WEEK. PRECIP CHANCES AGAIN LATER IN WEEK. VIGOROUS UPPER TROF WILL CONTINUE TO MOVE EAST ACROSS THE FORECAST AREA THIS EVENING/OVERNIGHT. RUC/MESOSCALE DATA SUGGESTS MODERATE INSTABILITY AND SHEAR COMBO WILL RESULT IN ANOTHER SEVERE RISK FOR MUCH OF THE AREA INTO THE EVENING HOURS...HOWEVER MAINLY EAST OF THE TURNPIKE AFTER 00Z. THOUGH MAINLY A LARGE HAIL AND DAMAGING WIND THREAT...THE RUC SUGGESTS RATHER IMPRESSIVE LOW LEVEL CAPE VALUES AROUND 200 J/KG WITH SOME ENHANCED STRETCHING POTENTIAL ALONG AND JUST EAST OF SURFACE BOUNDARY LATE THIS AFTERNOON ACROSS SOUTHERN PORTIONS OF THE AREA. SO A BRIEF SPIN-UP TORNADO IS QUITE POSSIBLE UNTIL DARK. OTHERWISE...GENERALLY DRIER AND WARMER INTO THE EARLY WEEK PERIODS. UPPER TROF DEPARTS AND PHASES WITH LARGER SCALE GREAT LAKES TROF TO OUR EAST...WITH SIGNIFICANT GEOPOTENTIAL HEIGHT RISES UNDER THE BUILDING UPPER RIDGE ACROSS THE ROCKIES AND PLAINS THROUGH MONDAY. THE ADVERTISED WARMING TREND LOOKS GOOD IN THIS REGARD...SO ONLY SLIGHT TWEAKS NEEDED TO GRIDS/FORECAST. THE FORECAST BECOMES MORE PROBLEMATIC BY THE END OF THE WEEK...AS PARADE OF PACIFIC SHORTWAVE TROFS MOVE ACROSS THE NORTHERN TIER OF STATES...EVENTUALLY DAMPENING/FLATTENING THE UPPER RIDGE ACROSS THE AREA. THIS COULD LEAD TO INCREASED PRECIP/CONVECTIVE CHANCES INTO KANSAS...WITH SURFACE FRONTAL BOUNDARY SAGGING SOUTH TOWARD OR INTO THE AREA. FOR NOW CONSENSUS WAS TO KEEP MENTION OF SLIGHT POPS FOR WEDNESDAY NIGHT AND INSERT THEM INTO THURSDAY NIGHT ACROSS THE ENTIRE AREA...AND MAINLY SOUTHEAST KANSAS INTO FRIDAY NIGHT. LITTLE CHANGE TO TEMPERATURES NEEDED...WITH GRADUAL DOWN TREND BY NEXT WEEKEND. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 91 67 93 / 40 10 5 5 HUTCHINSON 62 92 66 94 / 30 5 5 5 NEWTON 63 91 66 94 / 40 10 5 5 ELDORADO 64 90 66 93 / 60 10 5 5 WINFIELD-KWLD 64 90 68 93 / 50 10 5 5 RUSSELL 60 93 65 96 / 30 5 10 10 GREAT BEND 61 93 65 96 / 30 5 10 10 SALINA 63 93 67 95 / 50 10 10 10 MCPHERSON 62 92 66 94 / 40 10 10 10 COFFEYVILLE 66 89 67 92 / 70 20 5 5 CHANUTE 65 88 66 91 / 70 20 10 10 IOLA 65 88 66 91 / 70 20 10 10 PARSONS-KPPF 65 89 67 92 / 70 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT SAT JUN 17 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 333 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A RISK FOR SEVERE STORMS THIS EVENING ACROSS MUCH OF THE AREA...THOUGH MAINLY FOR AREAS EAST OF THE TURNPIKE AFTER 7 PM. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING STRAIGHT-LINE WINDS TO 70 MPH. HOWEVER...THERE IS SMALL RISK FOR A COUPLE BRIEF TORNADOES...MAINLY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR A FEW THUNDERSTORMS ACROSS SOUTHEAST KANSAS ON SUNDAY MORNING. HOWEVER THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. A RATHER UNSETTLED WEATHER PATTERN MAY DEVELOP BY THE END OF THE COMING WEEK. THERE IS SOME POTENTIAL FOR STORMS TO DEVELOP ACROSS THE HIGH PLAINS EACH AFTERNOON AND THEN MOVE EAST OR SOUTHEAST DURING THE NIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS BY WEDNESDAY NIGHT ACROSS CENTRAL KANSAS...AND ACROSS THE ENTIRE AREA BY THURSDAY NIGHT AND FRIDAY. IT IS TOO EARLY TO SPECULATE ON THE RISK FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 219 PM CDT SAT JUN 17 2006 KSZ072-096-171945- ALLEN-NEOSHO- 219 PM CDT SAT JUN 17 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN AND NEOSHO COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ERIE...OR 9 MILES SOUTHEAST OF CHANUTE...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG HILLSBORO 38.35N 97.20W
06/16/2006 MARION KS EMERGENCY MNGR
NUMEROUS LARGE TREES KNOCKED DOWN FROM WEST TO EAST IN A
3 BLOCK WIDE SWATH THROUGH THE MIDDLE OF TOWN.
&&
CDJThe Wichita radar (KICT), 94 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
2 tornado, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Rope tornado that produced no damage.
Rope tornado that produced no known damage.
Strong winds caused roof damage and blew out windows at a residence in Lafontaine, and also caused some tree damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyThe tornado archive for Kansas, 2006Warnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514889, 5514890, 5514891, 5514892.